Punctate Radiation Dermatitis of the Foot and Ankle Caused by Distal Embolization of 90Y Microspheres During Liver Directed Therapy

    loading  Checking for direct PDF access through Ovid

Abstract

A 41-year-old man with gastric adenocarcinoma presented with hepatic metastases. The metastases were refractory to systemic chemotherapy, so radioembolization with 90Y microspheres was performed. Because of stasis or saturation of the tumor with embolic particles, 79% of the microspheres were injected. At follow-up, the patient complained of “red bumps” that had developed on his right foot/ankle the day after the radioembolization. Because a portion of the dose was still in the catheter when withdrawn from the right femoral artery, the interventional radiologist used a Geiger counter to confirm radioactivity in the cutaneous lesions and thus the distal embolization of the microspheres.

Related Topics

    loading  Loading Related Articles